MAUDE Adverse Event Report: ACUTE INNOVATIONS RIBLOC® U PLUS CHEST WALL PLATING SYSTEM; PLATE, FIXATION, BONE

ACUTE INNOVATIONS RIBLOC® U PLUS CHEST WALL PLATING SYSTEM; PLATE, FIXATION, BONE
Model Number RBL1302
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 04/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient was complaining of discomfort/pain and requested plate removal.Date of initial surgery was (b)(6) 2020.Date of removal surgery was (b)(6) 2020.Screws were removed and then the plate was removed.During the removal surgery both posterior clamps broke.Plate was not broken before removal.One was removed and one was left in situ.Surgeon did not express concern about leaving the posterior aspect of plate in patient.The 75mm rib plate had been installed for approximately 18 weeks.Bone healing usually takes about 12 weeks.The doctor did not give any indication that the bone did not heal or that the plate did not perform as expected.The plate was not broken before the surgery.There was also no indication about an infection.Based on the information supplied the plate functioned properly in allowing the bone to heal.The cause for discomfort/pain was not believed to be related to the implant.Risks related to implant breakage during removal have been evaluated.Although the root cause is unknown, if the surgeon had trouble removing the fragment because of bony growth around the plate he may have chosen to leave it in place instead of disturbing the bone and possibly refracturing the rib trying to remove the remaining fragment.
 
Event or Problem Description
Patient was complaining of discomfort/pain and requested plate removal.Date of initial surgery was (b)(6) 2020.Date of removal surgery was (b)(6) 2020.Screws were removed and then the plate was removed.During the removal surgery both posterior clamps broke.Plate was not broken before removal.One was removed and one was left in situ.Surgeon did not express concern about leaving the posterior aspect of plate in patient.

Brand Name
RIBLOC® U PLUS CHEST WALL PLATING SYSTEM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ACUTE INNOVATIONS
8055 ne jacobson street
suite 700
hillsboro OR 97124 9374
MDR Report Key10072203
Report Number3005670412-2020-00002
Device Sequence Number666481
Product Code HRS
UDI-Device Identifier10814493010388
UDI-Public10814493010388
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K113318
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRBL1302
Device Catalogue NumberRBL1302
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2020
Initial Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR